Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2012, 4:23 PM CDT for Lafourche Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 6, 2012, 5:30 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3464 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS54 KLIX 062123
SVRLIX
LAC057-062230-
/O.NEW.KLIX.SV.W.0115.120606T2123Z-120606T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF...
* UNTIL 530 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF LAROSE...AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOLDEN MEADOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2934 9038 2935 9038 2938 9039 2939 9042
2946 9049 2975 9042 2974 9036 2971 9036
2969 9035 2969 9021 2933 9021
TIME...MOT...LOC 2123Z 006DEG 10KT 2965 9033
$$2 follow-up statements
649
WWUS54 KLIX 062140
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT WED JUN 6 2012
LAC057-062230-
/O.CON.KLIX.SV.W.0115.000000T0000Z-120606T2230Z/
LAFOURCHE LA-
440 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAFOURCHE PARISH...
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS.
THIS STORM WAS LOCATED NEAR LAROSE...MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUT
OFF...GOLDEN MEADOW AND GALLIANO
LAT...LON 2934 9038 2935 9038 2938 9039 2939 9042
2946 9049 2975 9042 2974 9036 2971 9036
2969 9035 2969 9021 2933 9021
TIME...MOT...LOC 2139Z 008DEG 6KT 2956 9034
$$808
WWUS54 KLIX 062221
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 PM CDT WED JUN 6 2012
LAC057-062230-
/O.CON.KLIX.SV.W.0115.000000T0000Z-120606T2230Z/
LAFOURCHE LA-
521 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAFOURCHE PARISH...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GALLIANO...MOVING
SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDEN
MEADOW
LAT...LON 2934 9038 2935 9038 2938 9039 2939 9042
2946 9049 2975 9042 2974 9036 2971 9036
2969 9035 2969 9021 2933 9021
TIME...MOT...LOC 2221Z 000DEG 10KT 2946 9026
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:00 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 6, 4:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT WED JUN 6 2012
.SHORT TERM...
FORECAST SEEMS TO BE RIGHT ON TARGET THIS AFTERNOON WITH
THUNDERSTORMS DEVELOPING. AREA OF INITIATION WAS ALONG STALLED
DIFFUSING FRONTAL BOUNDARY AND HAVE BEEN MORESO PROPAGATING AND
REDEVELOPING ALONG OUTFLOW BOUNDARIES. SO EXPECT INITIAL MOTION TO
BE SOUTHWARD FROM MIDLEVEL NORTHERLY WINDS AND THEN MORE ERRATIC FROM
THERE AS THE STORMS BEGIN COLLAPSING. ML CAPE VALUES OVER 2000J/KG
AND STEEP LLVL LAPSE RATES WILL LEND TO A FEW ROBUST UPDRAFTS.
FREEZING LEVELS OF NEARLY 16K FEET AS WELL AS HIGH WET BULB TEMPS
WILL BE LIMITING FACTOR TO SEVERE HAIL PRODUCTIONS TODAY. SO WHILE
SOME STORMS MAY HAVE SMALL HAIL...NOT VERY LIKELY TO SEE ANY SEVERE
HAIL. STRONG WIND GUSTS WILL POSSIBLE AS WELL AS STORMS DIE OUT.
THUNDERSTORMS ARE DIURNALLY DRIVEN AND THUS SUNSET WILL BRING AN
END TO INLAND STORMS. THEN NOCTURNAL SHOWERS AND STORMS TO LIKELY
DEVELOP OFFSHORE OVERNIGHT. WARM AND MUGGY NIGHT WILL PERSIST.
.LONG TERM...
NOT MANY CHANGES EXPECT FOR A FEW MORE DAYS AS THE REGION REMAINS IN
BETWEEN TROUGH TO THE EAST AND RIDGE TO THE WEST. MODELS SEEM TO
HAVE BEEN FLIP FLOPPING ON POPS LATE THIS WEEK SO INSTEAD OF GOING
FROM 20 TO 50 AND BACK 20 PCT AGAIN ON FRIDAY...HAVE GONE WITH A
MIDDLE GROUND. MODELS STILL SUGGEST A WEAK UPPER LOW TO SOMEWHAT
DEVELOP OVER TEXAS THIS WEEKEND. THIS WILL OPEN THE AREA EVEN MORESO
TO GULF MOISTURE. HAVE LEFT POPS THROUGH THAT PERIOD UNTOUCHED FOR
THE MOST PART AT NEAR 50 PERCENT.
INTO NEXT WEEK...ECMWF DRIES THE AREA OUT SLIGHTLY FOR A DAY OR TWO
WITH MINIMAL RAIN COVERAGE AND THEN BRINGS BACK HIGHER POPS MID
WEEK. ON THE OTHER END...GFS KEEPS THE AREA WET THROUGH THAT PERIOD.
LEANED MORE ON GFS SIDE WHICH IS CLOSER TO CLIMO.
MEFFER
&&
.AVIATION...
CU FIELD DEVELOPED AS EXPECTED. THIS CLOUD DECK WILL DISSIPATE AFTER
SUNSET ALONG WITH THUNDERSTORMS. THE CURRENT ACTIVITY OVER THE AREA
IS ISOLATED ENOUGH NOT TO WARRANT TEMPO GROUPS. SHORTTERM UPDATES
WILL BE USED IF STORMS APPROACH TERMINALS. WINDS TO REMAIN LIGHT AND
VARIABLE THROUGH MUCH OF THE FCST. VFR WILL PREVAIL...ESPECIALLY
AFTER SUNSET.
MEFFER
&&
.MARINE...
NOCTURNAL SHOWERS ANDS STORMS WILL LIKELY PERSIST FOR THE NEXT
SEVERAL DAYS OVER COASTAL WATERS AS MOISTURE FLOW CONTINUES. A
DEVELOPING UPPER LOW THIS WEEKEND MAY EXTEND ACTIVITY INTO MORE
DAYTIME STORMS. AT THE SAME TIME...INCREASING SOUTHEAST WINDS IN
RESPONSE TO DEEPENING RIDGE TO THE EAST WILL BRING SEAS INTO THE 3
TO MAYBE EVEN 4 FOOT RANGE.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING THUNDERSTORMS ACROSS THE AREA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 90 67 90 / 10 30 10 30
BTR 71 92 71 91 / 20 30 10 40
ASD 71 91 71 90 / 20 30 20 30
MSY 74 90 74 91 / 20 30 20 40
GPT 72 89 72 89 / 20 30 20 40
PQL 69 90 69 91 / 20 30 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 6, 11:04 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT WED JUN 6 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS...SOME THUNDERSTORMS WILL LIKELY BECOME STRONG THROUGH THE PERIOD. THE STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL COULD BECOME A CONCERN...MAINLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 2:08 PM CDT, 2 hours 15 minutes before
LAZ040-072-061945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 208 PM CDT WED JUN 6 2012 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING SOUTHWESTERN ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF MANDEVILLE...OR ABOUT 4 MILES WEST OF MADISONVILLE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MADISONVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Jun 6, 2:51 PM CDT, 1 hour 32 minutes before
LAZ061-063-062015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 PM CDT WED JUN 6 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH... AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HARVEY...OR ABOUT 5 MILES NORTH OF JEAN LAFITTE...MOVING SOUTHWEST AT 5 MPH. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Jun 6, 3:27 PM CDT, 56 minutes before
LAZ060-061-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 PM CDT WED JUN 6 2012 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. CHARLES PARISH...UPPER JEFFERSON PARISH... AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KENNER...OR ABOUT 5 MILES SOUTHEAST OF DESTREHAN. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BOUTTE AND DES ALLEMANDS THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Jun 6, 3:54 PM CDT, 29 minutes before
LAZ063-069-070-062145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 354 PM CDT WED JUN 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING UPPER PLAQUEMINES PARISH...LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD PARISH... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTH OF PORT SULPHUR...OR ABOUT 7 MILES SOUTH OF YSCLOSKEY...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Jun 6, 4:05 PM CDT, 18 minutes before
LAZ046-048>050-062145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 PM CDT WED JUN 6 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING ASCENSION PARISH... EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DENHAM SPRINGS...OR ABOUT 4 MILES SOUTH OF WALKER...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DENHAM SPRINGS...WESTMINSTER...PRAIRIEVILLE...OAK HILLS PLACE...GONZALES... GEISMER AND GARDERE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Jun 6, 4:16 PM CDT, 7 minutes before
LAZ059-060-067-062145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 416 PM CDT WED JUN 6 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING SOUTHERN PORTIONS OF ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...LOWER LAFOURCHE PARISH... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF LAROSE...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAROSE AND CUT OFF THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jun 6, 1:31 PM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 6, 2:48 PM CDT | Special Marine Warning | LIX | 27 min | |
| Jun 6, 4:34 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 6, 4:53 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, West Baton Rouge | 112 min |
| Jun 6, 5:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 21 min |
| Jun 6, 5:32 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 28 min |
| Jun 6, 5:38 PM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 6, 5:54 PM CDT | Special Marine Warning | LIX | 36 min | |
| Jun 6, 5:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 32 min |
| Jun 6, 6:23 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.